Alert archive / Ohio / Small Craft Advisories in 2008
Small Craft Advisory 46, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 17, 2008, 12:07 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2008, 12:07 PM EDT (16:07 UTC)
- Expired
- Aug 17, 2008, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KCLE 171607 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1207 PM EDT SUN AUG 17 2008 LEZ149-172200- /O.NEW.KCLE.SC.Y.0046.080817T1607Z-080817T2200Z/ CONNEAUT OH TO RIPLEY NY- 1207 PM EDT SUN AUG 17 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. $$
1 follow-up statement
000 WHUS71 KCLE 171911 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 311 PM EDT SUN AUG 17 2008 LEZ149-172200- /O.CON.KCLE.SC.Y.0046.000000T0000Z-080817T2200Z/ CONNEAUT OH TO RIPLEY NY- 311 PM EDT SUN AUG 17 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. WAVES OF 3 TO 4 FEET WILL DIMINISH TO 2 TO 3 FEET THIS EVENING AND THEN TO 2 FEET OR LESS OVERNIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 17, 7:08 AM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, Aug 17, 7:08 AM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 708 AM EDT SUN AUG 17 2008 .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE OHIO VALLEY WILL DOMINATE THE WEATHER ACROSS THE LOCAL AREA TODAY AND TOMORROW. A WEAK COLD FRONT WILL MOVE SOUTH ACROSS THE AREA EARLY TUESDAY. ANOTHER AREA OF HIGH PRESSURE WILL BUILD BACK OVER THE REGION FOR THE MIDDLE PORTION OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE WEATHER WILL REMAIN FAIRLY QUIET TODAY. LATEST SATELLITE SHOWING SOME MID AND HIGH LEVEL CLOUDS BEGINNING TO OVERSPREAD THE AREA FROM THE NORTH. THESE ARE ASSOCIATED WITH A WEAK UPPER LEVEL DISTURBANCE THAT WILL SLIDE SE ACROSS THE AREA TODAY. SOME SCATTERED CONVECTION WAS ASSOCIATED WITH THIS DISTURBANCE EARLIER IN THE NIGHT UPSTREAM. MOISTURE WILL REMAIN SOMEWHAT LIMITED TODAY BUT WOULD NOT BE SURPRISED TO SEE A FEW STRAY SHRA/TSRA DEVELOP DURING THE AFTERNOON. BEST CHANCES FOR THIS WILL BE IN NE OH/NW PA. WILL GO OUT WITH A FORECAST SIMILAR TO PREVIOUS PACKAGE WITH SLIGHT CHANCE TO CHANCE POPS MUCH OF AREA. WILL BACK TEMPS DOWN A COUPLE DEGREES FROM GUIDANCE AS CLOUDS SHOULD HELP HOLD THINGS DOWN. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... THE PERIOD SHOULD BE PRETTY UNEVENTFUL. BEST CHANCES FOR RAIN WILL COME LATE MONDAY NIGHT INTO TUESDAY AS A COLD FRONT DROPS SOUTH ACROSS THE REGION. WILL GIVE ALL AREAS A SMALL CHANCE MENTION OF STORMS. BY LATE TUESDAY HIGH PRESSURE WILL BEGIN TO BUILD BACK OVER THE AREA FROM THE NORTH. LOW LEVEL FLOW SHOULD BECOME NE BY 00Z WED. DRIER AND SLIGHTLY COOLER AIR WILL AFFECT THE LOCAL AREA ON WEDNESDAY. THE HIGH WILL FINALLY PUSH OFF TO THE EAST ON THURSDAY ALLOWING WARM AIR ADVECTION TO BEGIN AFFECTING THE AREA AGAIN. TEMPS MOST OF THE PERIOD WILL BE WITHIN A DEG OR TWO OF SEASONABLE VALUES. && .LONG TERM /THURSDAY THROUGH SATURDAY/... LOTS OF UNCERTAINTY BETWEEN THE MODELS FOR THE EXTENDED FORECAST. GFS MUCH FASTER EJECTING AN UPPER LEVEL LOW FROM TEXAS INTO THE WESTERN GREAT LAKES. THIS WOULD BRING A WARM FRONT ACROSS THE CWA WITH A CHANCE OF SHOWERS/THUNDERSTORMS. HOWEVER WITH THE UNCERTAINTY AND NOT WANTING TO FLIP FLOP THE FORECAST WITH THE TIMING ISSUES WE HAVE RETAINED THE CURRENT FORECAST POPS. OTHER UNCERTAINTY IS THE MOVEMENT OF THE MOISTURE FROM TROPICAL STORM/HURRICANE FAY. DETAILS WILL BECOME MORE CLEAR IN THE COMING DAYS. TEMPERATURES SHOULD BE AT OR ABOVE AVERAGE THROUGH THE EXTENDED BUT HOW MUCH ABOVE WILL ALL BE DETERMINED BY THE AMOUNT OF CLOUD COVER. && .AVIATION /11Z SUNDAY THROUGH THURSDAY/... NEXT PIECE OF JET ENERGY WILL MOVE TOWARDS NORTHERN OHIO BRINGING MIDDLE AND UPPER LEVEL MOISTURE. EXPECT TO SEE CUMULUS DEVELOP BY LATE MORNING WITH PERIODS OF BROKEN AT 4000-6000 FEET. DID NOT INTRODUCE ANY THUNDER INTO THE TAF SITES AT THIS TIME WITH ONLY ISOLATED STORMS ANTICIPATED. DID GO WITH A TEMPO CB BETWEEN 19Z AND 23Z FOR THE TAF SITES. COULD BE A BRIEF PERIOD OF MVFR WITH ANY THUNDERSTORMS THAT DEVELOP. OUTLOOK...A COLD FRONT WILL MOVE INTO THE REGION BY TUESDAY MORNING WITH ADDITIONAL THUNDERSTORM CHANCES. VFR CONDITIONS RETURNING WEDNESDAY AND THURSDAY. && .MARINE... HIGH PRESSURE OVER THE OHIO RIVER VALLEY WILL BE NUDGED SOUTHWARD THROUGH TUESDAY AS A COLD FRONT APPROACHES AND PASSES OVER THE LAKE TUESDAY MORNING. SOUTHWESTERLY WINDS AHEAD OF THIS FRONT WILL INCREASE WITH THE STRONGEST WINDS OCCURRING ON MONDAY. BELIEVE WAVES 1 TO 3 FEET TODAY BECOMING 2 TO 4 ON MONDAY ESPECIALLY FOR THE OPEN WATERS. HIGH PRESSURE WILL BUILD BACK OVER THE LAKE TUESDAY NIGHT WITH NORTHERNLY WINDS BECOMING EAST. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...KUBINA SHORT TERM...KUBINA LONG TERM...MULLEN AVIATION...MULLEN MARINE...MULLEN
Hazardous weather outlook, Aug 17, 5:42 AM EDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 542 AM EDT SUN AUG 17 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-180945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 542 AM EDT SUN AUG 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.